Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 378, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 14, 2011, 1:59 PM CDT for Autauga County, Elmore County, Montgomery County, Alabama. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2011, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 14, 2011, 2:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:23 PM CDT | TSTM WND DMG | 1 S Auburn University I, AL | POWER POLES SNAPPED AT INTERSTATE 85 EXIT 9. |
| Jul 14, 2:30 PM CDT | TSTM WND DMG | 1 Sse Auburn University, AL | POWER LINES DOWN ON EASTCHASE PARKWAY. |
| Jul 14, 2:38 PM CDT | TSTM WND DMG | 3 Nw Pike Road, AL | ROOF PARTIALLY PEELED BACK ON HOME UNDER CONSTRUCTION IN THE BRECKENRIDGE SUBDIVISION. TOP OF LARGE HICKORY TREE ALSO SNAPPED OFF IN THE SAME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KBMX 141859
SVRBMX
ALC001-051-101-141945-
/O.NEW.KBMX.SV.W.0378.110714T1859Z-110714T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 PM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUTAUGA COUNTY IN ALABAMA...
SOUTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 154 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMERALD
MOUNTAIN...OR 8 MILES SOUTHEAST OF WETUMPKA...AND MOVING SOUTHWEST
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...MILLBROOK...PRATTVILLE...BLUE RIDGE...WAUGH...AUBURN
UNIVERSITY IN MONTGOMERY...MOUNT MEIGS AND MONTGOMERY ZOO.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3242 8659 3267 8616 3255 8589 3244 8595
3245 8596 3244 8598 3245 8599 3243 8599
3242 8602 3236 8599 3216 8610
TIME...MOT...LOC 1859Z 044DEG 4KT 3246 8612
$$2 follow-up statements
236
WWUS54 KBMX 141919
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT THU JUL 14 2011
ALC001-051-101-141945-
/O.CON.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
ELMORE AL-MONTGOMERY AL-AUTAUGA AL-
219 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AUTAUGA...NORTHERN MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL
245 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMERALD MOUNTAIN...OR 8 MILES SOUTHEAST OF WETUMPKA...MOVING
SOUTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...MILLBROOK...PRATTVILLE...WAUGH...AUBURN UNIVERSITY IN
MONTGOMERY...MOUNT MEIGS...MONTGOMERY ZOO...BOYLSTON...BOB WOODRUFF
LAKE AND PINEDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3242 8659 3264 8621 3253 8605 3245 8596
3245 8598 3244 8598 3245 8599 3243 8599
3242 8602 3240 8601 3235 8601 3216 8610
TIME...MOT...LOC 1919Z 044DEG 4KT 3244 8614
$$656
WWUS54 KBMX 141930
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU JUL 14 2011
ALC001-141939-
/O.CAN.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
AUTAUGA AL-
230 PM CDT THU JUL 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3229 8635 3238 8642 3254 8635 3264 8621
3253 8605 3245 8597 3244 8598 3245 8599
3243 8599 3242 8602 3240 8601 3235 8601
3216 8610
TIME...MOT...LOC 1929Z 044DEG 4KT 3243 8615
$$
ALC051-101-141945-
/O.CON.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
ELMORE AL-MONTGOMERY AL-
230 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 245 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMERALD MOUNTAIN...OR 8 MILES SOUTH OF WETUMPKA...MOVING SOUTHWEST AT
5 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...MILLBROOK...AUBURN UNIVERSITY IN MONTGOMERY...MOUNT
MEIGS...MONTGOMERY ZOO...BOYLSTON...BOB WOODRUFF LAKE...PINEDALE...
PIKE ROAD AND COOSADA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 179...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3229 8635 3238 8642 3254 8635 3264 8621
3253 8605 3245 8597 3244 8598 3245 8599
3243 8599 3242 8602 3240 8601 3235 8601
3216 8610
TIME...MOT...LOC 1929Z 044DEG 4KT 3243 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:33 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 11:33 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1133 AM CDT THU JUL 14 2011 .UPDATE... FOR MORNING DISCUSSION AND AVIATION. && .DISCUSSION... GOING TO DO A QUICK UPDATE THIS MORNING...BEFORE THINGS REALLY GET FIRING THIS AFTERNOON. NOT MUCH OF A CHANGE TO THE CURRENT TRENDS AS THEY ARE FAIRLY WELL LINED UP. STILL EXPECTING PRETTY GOOD COVERAGE THIS AFTERNOON AND A COLD FRONT AND SEVERAL OUTFLOW BOUNDARIES WILL INTERACT THROUGH OUT THE AFTERNOON. CONCERNS FOR THE AFTERNOON WILL BE MAINLY FOR WIND DAMAGE AND OCCASIONALLY HEAVY RAIN THAT FALLS QUICKLY OVER ONE AREA. ESPECIALLY WITH PWS AT 2.17 AT EET AND AN AVERAGE OF 2 TO 2.3 AREAWIDE. TAKING A PEAK AT SOME MESOSCALE FEATURES THIS AFTERNOON AS WELL AS A MODIFIED SOUNDING...PUTS A LARGE PORTION OF THE AREA IN A MODERATE TO HIGH CHANCE FOR MICROBURST WITH THE BEST CHANCES ALONG AND EAST OF A LINE FROM TUSCALOOSA TO MONTGOMERY. HERE SURFACE BASED CAPES ARE 3000 TO 3500 WITH DOWNDRAFT CAPES OF 700 TO 900 J/KG. LIS ARE -6 TO -8 AREAWIDE...SO LOOK FOR ONCE AGAIN QUITE A LIGHTNING SHOW WITH ANY STORM THAT GETS GOING. ONE THING TO NOTE TODAY IS THAT IT IS A TOUCH COOLER ALOFT TODAY AS THE 500 MB TEMPERATURE IS AT -7 DEG C COMPARED TO -4 DEG C ON WEDNESDAY. THIS WOULD HELP THE DOWNDRAFTS REACH THE GROUND QUICKER IF A CORE WAS TO GET HIGH ENOUGH. OTHERWISE MOST OF THE ACTIVITY WILL DISSIPATE LATE EVENING WITH MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ON FRIDAY. && .AVIATION... 18Z TAF DISCUSSION. A SURFACE FRONT WILL SAG SOUTHWARD INTO CENTRAL ALABAMA THIS AFTERNOON. ADDITIONALLY...NUMEROUS SMALLER SCALE BOUNDARIES REMAIN FROM THE PREVIOUS DAYS CONVECTION. THESE BOUNDARIES WILL INTERACT WITH DAYTIME HEATING AND A VERY HIGH MOISTURE CONTENT TO PRODUCE SCATTERED TO NUMEROUS STORMS BY THIS AFTERNOON. DUE TO THE HIGHER CONFIDENCE IN OCCURRENCE...ADDED TEMPO GROUPS FOR ALL LOCATIONS DURING THE MAX HEATING PERIOD OF 21-24Z. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. MAY SEE SOME VFR/MVFR CEILINGS AS THE STORMS PROCEED THIS AFTERNOON. WILL AMEND AS NEEDED. CLOUDS SHOULD REMAIN FOR MOST OF THE NIGHT...SO FOG WILL BE LIMITED. MORE SHOWERS AND THUNDERSTORMS TOMORROW AND WILL GO AHEAD AND START AROUND 15Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 94 74 90 73 88 / 50 50 60 30 40 ANNISTON 94 74 90 73 89 / 50 50 60 30 40 BIRMINGHAM 95 76 92 76 89 / 50 50 60 30 40 TUSCALOOSA 96 76 94 75 92 / 60 50 60 30 50 CALERA 95 75 92 74 89 / 60 50 60 30 50 AUBURN 95 75 90 74 88 / 60 50 60 40 60 MONTGOMERY 95 77 93 75 90 / 60 50 70 40 60 TROY 95 76 92 74 89 / 70 50 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 12:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 PM CDT THU JUL 14 2011 ALZ011>015-017>050-151659- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1200 PM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE BEST CHANCES FOR ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON FRIDAY... MAINLY BETWEEN 2 PM AND 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 12:22 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1222 PM CDT THU JUL 14 2011 ALZ011-013-141800- FAYETTE AL-MARION AL- 1222 PM CDT THU JUL 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND NORTHERN FAYETTE COUNTIES UNTIL 100 PM CDT... AT 1222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BRILLIANT...OR 6 MILES NORTHEAST OF WINFIELD... MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WINFIELD... GU-WIN... GLEN ALLEN... TUCKER... HUBBERTVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3409 8764 3382 8763 3383 8792 3409 8786 TIME...MOT...LOC 1722Z 003DEG 5KT 3399 8775 10/ARM
Special weather statement, Jul 14, 1:04 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT THU JUL 14 2011
ALZ036-043-141845-
COOSA AL-ELMORE AL-
104 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELMORE AND COOSA
COUNTIES UNTIL 145 PM CDT...
AT 100 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WELONA...OR 13 MILES SOUTHWEST OF ROCKFORD...MOVING
SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WETUMPKA...
DEATSVILLE...
ELMORE...
JORDAN DAM...
WALLSBORO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3254 8641 3275 8641 3275 8637 3278 8641
3281 8642 3310 8637 3310 8601 3276 8601
3275 8598 3277 8597 3277 8596 3252 8595
TIME...MOT...LOC 1804Z 037DEG 14KT 3273 8637Special weather statement, Jul 14, 1:23 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT THU JUL 14 2011
ALZ046-050-141915-
BARBOUR AL-BULLOCK AL-
123 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARBOUR AND SOUTHEASTERN
BULLOCK COUNTIES UNTIL 215 PM CDT...
AT 124 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PICKETT...OR 6 MILES SOUTH OF MIDWAY...MOVING
SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ABERFOIL...
PICKETT...
INVERNESS...
BOOT HILL...
MOUNT ANDREW...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3187 8566 3188 8566 3188 8568 3196 8579
3197 8579 3197 8581 3200 8585 3212 8558
3202 8541 3179 8555
TIME...MOT...LOC 1823Z 036DEG 11KT 3200 8556Special weather statement, Jul 14, 1:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT THU JUL 14 2011 ALZ011-014-141915- MARION AL-WINSTON AL- 136 PM CDT THU JUL 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION COUNTIES UNTIL 215 PM CDT... AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR ASHRIDGE...OR 8 MILES SOUTHEAST OF HALEYVILLE. THESE STORMS WERE NEARLY STATIONARY. ADDITIONAL STRONG STORMS COULD DEVELOP ACROSS THE ADVISORY AREA. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LYNN... WINSTON FREE STATE BARN... DOUBLE SPRINGS... HOUSTON RECREATIONAL AREA... ASHBANK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3400 8727 3401 8778 3431 8778 3429 8725 TIME...MOT...LOC 1835Z 011DEG 2KT 3418 8750 10/ARM
Special weather statement, Jul 14, 1:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT THU JUL 14 2011
ALZ028-029-037-141930-
CLAY AL-RANDOLPH AL-TALLAPOOSA AL-
141 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
SOUTHWESTERN RANDOLPH AND SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM
CDT...
AT 136 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF MALONE...OR 10 MILES SOUTH OF
LINEVILLE...MOVING SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOLDVILLE...
NEW SITE...
MELLOW VALLEY...
DAVISTON...
HORSESHOE BEND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3294 8576 3310 8601 3311 8601 3335 8567
3318 8550
TIME...MOT...LOC 1841Z 054DEG 12KT 3317 8571Special weather statement, Jul 14, 1:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU JUL 14 2011
ALZ048-141930-
RUSSELL AL-
150 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 230
PM CDT...
AT 148 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF FORT BENNING SOUTH...MOVING WEST AT 15
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RUSSELL COUNTY SPORTS COMPLEX...
SEALE...
FORT MITCHELL ACTIVITY CENTER...
UCHEE CREEK...
FORT MITCHELL...
&&
LAT...LON 3221 8495 3222 8497 3220 8496 3218 8501
3213 8505 3210 8504 3207 8505 3208 8520
3214 8526 3245 8531 3244 8496 3239 8497
3233 8500 3230 8493
TIME...MOT...LOC 1850Z 084DEG 13KT 3229 8499The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Jul 14, 12:22 PM CDT | Special Weather Statement | BMX | Marion | 38 min |
| Jul 14, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 50 min |
| Jul 14, 12:54 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| Jul 14, 1:04 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 41 min |
| Jul 14, 1:06 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 39 min |
| Jul 14, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 42 min |
| Jul 14, 1:23 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Jul 14, 1:36 PM CDT | Special Weather Statement | BMX | Winston | 39 min |
| Jul 14, 1:41 PM CDT | Special Weather Statement | BMX | Clay | 49 min |
| Jul 14, 1:50 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Jul 14, 2:04 PM CDT | Special Weather Statement | BMX | Talladega | 41 min |
| Jul 14, 2:09 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Jul 14, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 41 min |
| Jul 14, 2:26 PM CDT | Special Weather Statement | BMX | Russell | 34 min |
| Jul 14, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 14, 2:38 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 15 min |
| Jul 14, 2:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 14, 2:50 PM CDT | Special Weather Statement | BMX | Lowndes | 40 min |
| Jul 14, 2:59 PM CDT | Special Weather Statement | BMX | Tallapoosa | 46 min |
| Jul 14, 3:07 PM CDT | Special Weather Statement | BMX | Montgomery, Pike | 68 min |
| Jul 14, 3:15 PM CDT | Special Weather Statement | BMX | Chambers | 45 min |
| Jul 14, 3:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jul 14, 3:36 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Jul 14, 4:02 PM CDT | Special Weather Statement | BMX | Bibb | 43 min |
| Jul 14, 5:35 PM CDT | Special Weather Statement | BMX | Marengo | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.